MAUDE Adverse Event Report: CORDIS CORPORATION CATH TEMPO 4F PIG 65CM 5SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH TEMPO 4F PIG 65CM 5SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451403V5
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot (17816830) presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after flushing the doctor bring the wire into the tip of the pig tempo diagnostic catheter and then, the physician noticed an undefinable jellylike liquid.There was no reported patient injury.The same happen with four (4) catheters from the same lot number.The product was stored and handled according to the instructions for use (ifu).There were no visible signs of device/package damage prior to use.There were no anomalies noted when the device was taken out of the package.There was excessive force applied to the device during withdrawal from package.Neither the product nor any of the other devices used were resterilized.The integrity of the sterile pouch was compromised.The device was prepped according to instructions for use (ifu).The device was prep normally.There were no anomalies noted during or after the device was prepped.The actual product was not damaged.The devices were not used on patient.The patient did not experience any complications as a result of the failure with the device.The devices will be returned for evaluation.
 
Additional Manufacturer Narrative
After flushing four pig tempo diagnostic catheters, the physician noticed an undefinable jellylike liquid when attempting to insert the guidewire.The devices were not used in the patient.There was no reported patient injury.The products were stored and handled according to the instructions for use (ifu).There were no visible signs of device/package damage prior to use.There were no anomalies noted when the devices were taken out of the package.There was excessive force applied to the device during withdrawal from package.Neither the product nor any of the other devices used were resterilized.The devices were prepped according to instructions for use (ifu).The devices were prepped normally.There were no anomalies noted during or after the devices were prepped.No other information was reported.The device was returned for analysis.A non-sterile cath tempo 4f pig 65cm 5sh catheter was received coiled inside of a clear plastic bag, the device packaging was not received.During visual analysis, no damages or anomalies were noted.During functional analysis, a syringe was attached at the hub and the catheter was flushed.Neither resistance nor loose material was noted during the flushing procedure.A lab sample guidewire of the appropriate size was inserted into the catheter through the distal tip until it could be viewed outside of the catheter hub.The lab sample guidewire was withdrawn from the catheter.Neither anomalies nor foreign material were noted during the insertion/withdrawn test.A product history record (phr) review of lot 17816830 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The phr review does not suggest that the event reported by the customer could be related to the manufacturing process.The reported ¿catheter (body/shaft) - foreign material¿ was not confirmed.The flushing test and the insertion/withdrawn tests were performed successfully, no foreign material was noted.The reported ¿packaging/pouch/box- removal difficulty¿ could not be evaluated during the analysis due to the original packaging not being received for analysis.The exact cause of the reported events could not be conclusively determined during the analyses.Procedural/handling factors may have contributed to these events.Per the instructions for use (ifu), which is not intended as a mitigation, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.Do not use the catheter if the ¿use by¿ date on the package label has expired.Do not resterilize.Exposure to temperatures above 54c (130f) may damage the catheter.Before use, flush all devices entering a blood vessel with sterile heparinized saline or a similar isotonic solution.Keep the catheter filled with either flushing solution or contrast medium while the catheter is in the vascular system and consider the use of systemic heparinization.Forcibly aspirate and flush the catheter with heparinized saline solution at least once every two minutes.¿ neither the phr review nor the product analyses suggest that the events experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.This is one of four (4) products involved with the reported event and the associated manufacturer report numbers are 9616099-2019-02693, 9616099-2019-02694 and 9616099-2019-02695.

Brand Name
CATH TEMPO 4F PIG 65CM 5SH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key8320005
Report Number9616099-2019-02692
Device Sequence Number13834790
Product Code DQO
UDI-Device Identifier20705032007716
UDI-Public20705032007716
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue Number451403V5
Device Lot Number17816830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2019
Supplement Date Received by Manufacturer02/11/2019
Initial Report FDA Received Date02/08/2019
Supplement Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1